Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 25, 2011, 6:48 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2011, 6:48 PM EDT (22:48 UTC)
- Expired
- Jul 25, 2011, 7:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
Counties DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889
WWUS82 KFFC 252248
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT MON JUL 25 2011
GAZ032>034-044-045-252330-
648 PM EDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND VERY HEAVY RAIN IN EASTERN COBB...NORTHERN
DEKALB...WESTERN GWINNETT AND CENTRAL FULTON COUNTIES UNTIL 730 PM
EDT...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ALONG THE CHATTAHOOCHEE RIVER FROM NEAR
SANDY SPRINGS...TO VININGS...TO SIX FLAGS AMUSEMENT PARK...MOVING
SOUTHEAST AT 25 MPH.
RAINFALL AMOUNTS UP TO 1.0 INCH PER HOUR CAN BE EXPECTED WITH THIS
ACTIVITY. RAINFALL OF 2.0 TO 2.5 INCHES HAS ALREADY FALLEN ACROSS
PARTS OF THIS SAME AREA EARLIER TODAY...ESPECIALLY EASTERN COBB
COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. LOW-LYING
AND FLOOD PRONE AREAS MAY BRIEFLY BECOME FLOODED DURING THE NEXT
HOUR.
&&
LAT...LON 3369 8464 3375 8458 3377 8459 3404 8442
3391 8383 3372 8406 3366 8409 3367 8465
TIME...MOT...LOC 2245Z 327DEG 21KT 3387 8440 3369 8451
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:21 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 25, 3:21 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 321 PM EDT MON JUL 25 2011 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... A SHORTWAVE OVER NORTHEAST AL COMBINED WITH A MODERATELY UNSTABLE TROPICAL AIRMASS OVER GA AND WAS PRODUCING SCATTERED TSTMS AT THIS TIME...MAINLY OVER THE NORTH HALF OF GA. MOVEMENT WAS SE AT 10 KTS. WITH HIGH PWS IN THE 2.2 INCH RANGE...THESE SLOW MOVING TSTMS HAVE HEAVY RAIN POTENTIAL. ISOLATED 1 TO 2 INCH AMOUNTS IN AN HOUR WILL BE POSSIBLE. LOCALIZED STREET FLOODING IN URBAN AREAS OR PONDING OF ROADS IN LOW LYING AREAS WILL BE POSSIBLE. OTHERWISE...WIDESPREAD RAINFALL AMOUNTS FROM 0.25 TO 0.50 INCH WILL BE MORE LIKELY LATE THIS AFTERNOON AND EVENING. THE NAM AND GFS ARE IN AGREEMENT OF MAINTAINING THE MODERATELY UNSTABLE TROPICAL AIRMASS OVER GA THROUGH TUESDAY WITH SCATTERED TSTMS. THE AIRMASS WILL GRADUALLY DRY OUT SOME OVER NORTH GA ON WEDNESDAY AS A COLD FRONT MOVES TO THE NORTH GA BORDER AND BECOMES STATIONARY. OTHERWISE...ENOUGH MOISTURE WILL REMAIN OVER CENTRAL GA FOR SCATTERED TSTMS. USED A BLEND OF MET AND MAV MOS GUIDANCE FOR TEMPS AND POPS DURING THE FORECAST PERIOD. 16 .LONG TERM /THURSDAY THROUGH MONDAY/... GFS AND ECMWF PULL THE AFOREMENTIONED FRONT NORTHWARD AS THE CENTER OF THE UPPER RIDGE SHIFTS BACK EAST AND OFF THE GEORGIA/SOUTH CAROLINA COAST AT THE BEGINNING OF THE LONG TERM. AS THE FRONT LIFTS NORTHWARD AND THE UPPER RIDGE DOMINATES...THE FRONT WEAKENS ACROSS GEORGIA AND THE BULK OF THE TROPICAL MOISTURE REMAINS ACROSS ALABAMA/MISSISSIPPI. AS THIS OCCURS AND THE UPPER RIDGE STRENGTHENS ACROSS GEORGIA...WILL RETURN TO A MORE SUMMER- LIKE PATTERN WITH ISOLATED DIURNALLY DRIVEN THUNDERSTORMS. WITH THIS TEMPERATURES WILL AGAIN INCREASE TO THE MID 90S ACROSS MUCH OF THE CWA BY FRIDAY. NEXT WEEKEND...THE RIDGE OVER GEORGIA BEGINS TO WEAKEN AND THE UPPER RIDGE OVER THE SOUTHERN PLAINS STRENGTHENS AND TRANSITIONS THE UPPER FLOW ACROSS THE CWA BACK TO NORTHWEST. WITH THIS...A SIMILAR PATTERN TO TODAY WILL OCCUR WITH A WEAK COLD FRONT SINKING INTO THE CWA LATE IN THE WEEKEND. MEX TEMPS WERE TOO WARM ACROSS NORTHWEST GEORGIA THROUGHOUT THE LONG TERM. HAD TO DECREASE VALUES BY 1 TO 5 DEGREES. 11 AVIATION... 18Z UPDATE... CONVECTION IS MOVING INTO GEORGIA THIS AFTERNOON. NORTHERN METRO ATL TAF SITES ARE ALREADY SEEING SHOWERS...THUNDERSTORMS MAY NOT BE TOO FAR BEHIND. WINDS TO BE FROM THE WEST BELOW 10KT...EXCEPT VARIABLE GUSTS DUE TO CONVECTION. VFR THROUGH THE DAY AND INTO THE EVENING...EXCEPT MVFR DUE TO CONVECTION AND MORNING FOG/HAZE. WILL CONTINUE TO MONITOR IFR POSSIBILITIES FOR SOME SITES DUE TO FOG TOMORROW MORNING...MUCH DEPENDS ON RAINFALL AT SITES. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CIGS AND CONVECTION. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 10 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 93 73 94 / 60 40 20 20 ATLANTA 74 90 74 92 / 60 40 20 20 BLAIRSVILLE 70 90 66 88 / 60 30 10 20 CARTERSVILLE 71 94 70 96 / 60 30 10 20 COLUMBUS 75 90 75 92 / 60 50 30 40 GAINESVILLE 74 91 74 93 / 60 30 20 20 MACON 76 90 74 91 / 60 60 30 40 ROME 73 94 70 96 / 60 20 10 10 PEACHTREE CITY 73 90 71 92 / 60 40 20 20 VIDALIA 76 91 75 90 / 40 70 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 25, 4:51 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 AM EDT MON JUL 25 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 451 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL DRIFT SOUTH FROM THE OHIO-TENNESSEE VALLEY REGION TODAY AND APPROACH NORTH GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND GUSTY WINDS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER NORTH GEORGIA. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE BETWEEN NOON AND 10 PM. .DISCUSSION... AN INCREASING MOIST AIRMASS ALONG WITH AFTERNOON HEATING AND A COLD FRONT DRIFTING SOUTH FROM THE OHIO-TENNESSEE VALLEY REGION... WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. WITH CAPE VALUES EXPECTED TO INCREASE INTO THE 2000 TO 2500 RANGE THIS AFTERNOON...A FEW OF THE STORMS COULD BECOME STRONG BUT ARE EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 25, 5:51 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM LIGHTNING 2 SW CANTON 34.22N 84.52W
07/25/2011 CHEROKEE GA EMERGENCY MNGR
CHEROKEE COUNTY EMA RELAYED A REPORT OF A HOUSE STRUCK BY
LIGHTNING SOUTHWEST OF CANTON.
&&
AGIBBSSpecial weather statement, Jul 25, 5:57 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT MON JUL 25 2011
GAZ005-252230-
557 PM EDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...HEAVY RAIN...AND WIND GUSTS TO 40 MPH IN MURRAY COUNTY
UNTIL 630 PM EDT...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN CRANDALL AND CHATSWORTH...MOVING
SOUTHEAST AT 15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
&&
LAT...LON 3490 8462 3486 8462 3483 8459 3474 8465
3458 8466 3460 8472 3462 8471 3463 8473
3462 8476 3479 8487 3480 8484 3481 8486
3484 8485 3487 8482 3494 8484 3500 8477
TIME...MOT...LOC 2155Z 317DEG 15KT 3487 8477
19Local storm report, Jul 25, 5:59 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM LIGHTNING 2 N CANTON 34.27N 84.49W
07/25/2011 CHEROKEE GA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING NORTH OF CANTON..STARTING TO
SHOW SMOKE AT TIME OF LSR.
&&
AGIBBSLocal storm report, Jul 25, 6:01 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM LIGHTNING 1 S HOLLY SPRINGS 34.16N 84.50W
07/25/2011 CHEROKEE GA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING.
&&
AGIBBSSpecial weather statement, Jul 25, 6:11 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT MON JUL 25 2011
GAZ032-252245-
611 PM EDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN COBB COUNTY UNTIL 645 PM EDT...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN ACWORTH AND LOST MOUNTAIN STATE
PARK...MOVING SOUTHEAST AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
&&
LAT...LON 3405 8473 3408 8469 3408 8460 3392 8444
3384 8446 3375 8457 3380 8463 3380 8468
3387 8473 3394 8472 3395 8474 3403 8474
TIME...MOT...LOC 2210Z 324DEG 7KT 3401 8470
19Special weather statement, Jul 25, 6:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT MON JUL 25 2011
GAZ032>034-044-045-252330-
648 PM EDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND VERY HEAVY RAIN IN EASTERN COBB...NORTHERN
DEKALB...WESTERN GWINNETT AND CENTRAL FULTON COUNTIES UNTIL 730 PM
EDT...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ALONG THE CHATTAHOOCHEE RIVER FROM NEAR
SANDY SPRINGS...TO VININGS...TO SIX FLAGS AMUSEMENT PARK...MOVING
SOUTHEAST AT 25 MPH.
RAINFALL AMOUNTS UP TO 1.0 INCH PER HOUR CAN BE EXPECTED WITH THIS
ACTIVITY. RAINFALL OF 2.0 TO 2.5 INCHES HAS ALREADY FALLEN ACROSS
PARTS OF THIS SAME AREA EARLIER TODAY...ESPECIALLY EASTERN COBB
COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. LOW-LYING
AND FLOOD PRONE AREAS MAY BRIEFLY BECOME FLOODED DURING THE NEXT
HOUR.
&&
LAT...LON 3369 8464 3375 8458 3377 8459 3404 8442
3391 8383 3372 8406 3366 8409 3367 8465
TIME...MOT...LOC 2245Z 327DEG 21KT 3387 8440 3369 8451
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:31 PM EDT | Special Weather Statement | FFC | Fannin | 44 min |
| Jul 25, 4:50 PM EDT | Special Weather Statement | FFC | Pickens | 40 min |
| Jul 25, 5:05 PM EDT | Special Weather Statement | FFC | Cherokee | 40 min |
| Jul 25, 5:39 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Jul 25, 5:57 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| Jul 25, 6:11 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Jul 25, 7:27 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 33 min |
| Jul 25, 7:35 PM EDT | Special Weather Statement | FFC | Rockdale | 25 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.